Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Airborne
Oct 23, 2005

This may be a bit silly. I'm taking Combivir and Kaletra and have been told not to mix them with herbal remedies. Would "Airborne Formula"(cold medicine) be dangerous? It is mostly vitamins and minerals, but does have extracts from Lonicera, Forsythia, Schizonepeta, Ginger, Chinese Vitex, Isatis Root and Echinacea. Thanks!

Response from Dr. Young

Thanks for your post.

Unfortunately, many drug-drug interactions are not well studied. Given the propensity of ritonavir-containing HIV regimens (like Kaletra) to cause drug interactions, I advise my patients to minimize their ingestion of supplements, unless the interaction with the components are well studied.

If you were my patient and have a respiratory tract infection, I'd recommend rest, hydration, medications like acetominphen or ibuprofen (and maybe a good cup of chicken soup)- these can offer a world of benefit, without the risk of unknown interactions or toxicity. BY



Previous
Is the regimen I am on the best under my circunstances??
Next
information disclouse

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement